Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 4, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 25, 2013, 6:11 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2013, 6:11 AM MST (13:11 UTC)
- Expired
- Jan 25, 2013, 2:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
972 WWUS75 KTFX 251311 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 611 AM MST FRI JAN 25 2013 MTZ009-252100- /O.NEW.KTFX.HW.W.0004.130125T1311Z-130125T2100Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 611 AM MST FRI JAN 25 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: WINDS ALONG THE ROCKY MOUNTAIN FRONT HAVE BEEN GUSTING TO AROUND 70 MPH THIS MORNING. THESE WINDS WILL CONTINUE THROUGH THE MORNING BEFORE DECREASING THIS AFTERNOON. TRAVEL FOR HIGH PROFILE VEHICLES WILL BE DIFFICULT DUE TO STRONG CROSSWINDS. * WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 70 MPH. * OTHER IMPACTS: AREAS OF BLOWING SNOW WILL RESULT IN REDUCED VISIBILITY IN THE HIGHER TERRAIN. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
641 WWUS75 KTFX 252035 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 135 PM MST FRI JAN 25 2013 MTZ009-252145- /O.EXP.KTFX.HW.W.0004.000000T0000Z-130125T2100Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 135 PM MST FRI JAN 25 2013 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON. HIGH WINDS ARE NO LONGER EXPECTED. WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DIMINISH BY EARLY EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 25, 4:44 AM MST, 1 hour 27 minutes earlier.
Area forecast discussion, Jan 25, 4:44 AM MST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 444 AM MST Fri Jan 25 2013 Updated Aviation .DISCUSSION... Today through Sunday...Fairly quiet weather pattern today as westerly flow aloft translates to downslope winds across the plains and dry conditions. A rather robust chinook arch will keep clouds over the area today as well. Gusty surface winds this morning will decrease during the afternoon as the gradient slowly relaxes. Overrunning conditions Friday night may produce some freezing precipitation across portions of North Central Montana though this does not appear to be a significant event. An upper trof approaches western Montana Saturday and Saturday night and will bring scattered snow to southwest and north central Montana. The trof will begin to split on Sunday with most of the energy becoming associated with the southern branch. Southwest Montana will see the greatest threat for snow Saturday night into Sunday with lesser amounts across North central Montana. Temperatures will remain above seasonal averages Friday and Saturday before dropping back to near seasonal averages by Sunday. Emanuel Sunday Night through Friday...Models begin the period in good agreement as a shortwave trough and associated cold front push through the area Sunday night. Light snow may linger in the mountains across central and southwest Montana, otherwise westerly downslope winds over the north-central plains will promote drier conditions and temperatures near seasonal averages. Discrepancies in the medium-range models begin on Monday night as a potentially colder and wetter system approaches the Northern Rockies. Forecast confidence tools such as the NCEP RMOP and ECMWF Ensemble plots has helped to increase confidence that a large-scale weather system may affect the area early next week though confidence is low regarding temperatures and precip chances. The GFS is the coldest model and the latest 00Z run of the ECMWF and Canadian have both trended towards the colder GFS solution though not as cold as the GFS. Each model shows uncertainty regarding precipitation amounts, but given cold northerly flow, the potential for upslope precipitation would be likely for much of the forecast area. Snow amounts are uncertain at this time given the model differences and run-to-run inconsistencies. Have kept likely pops in the mountains for the periods Monday night through Tuesday night with high chance pops in the plains and southwest Montana valleys. Coldest temperatures are expected Tuesday and Tuesday night with highs in the teens and lows in the single digits. The ECMWF is quick to move the cold airmass out of the area with unsettled northwest flow persisting through the end of the week. The GFS and Canadian models keep an unsettled airmass over the area but indicate the colder airmass may persist. Have kept at least a slight chance and chance pops in the forecast through the end of the week. MLV && .AVIATION... Updated 1200Z. Increasing mid- and high-level cloudiness are expected today as a shortwave trough approaches the area. Also noted a well-defined Chinook Arch on infrared satellite as strong westerly winds continue over the Rocky Mountain Front. These strong downslope winds should keep the north-central plains mainly dry, however there is the potential for snow showers in the mountains along the Continental Divide and rain/snow showers in the southwest valleys including KHLN and KBZN starting later this evening. Rain and/or snow showers may spread into the plains tonight as a weak surface cold front associated with the upper-level trough pushes through area. Have kept mention of VCSH in the tafs. Overall, VFR conditions are expected over the next 24 hours though widespread mountain obscuration is expected. MLV && .PRELIMINARY POINT TEMPS/POPS... GTF 46 34 45 27 / 10 20 20 30 CTB 44 28 41 20 / 10 20 20 20 HLN 42 24 40 24 / 10 30 30 30 BZN 39 20 40 19 / 10 20 20 30 WEY 29 13 29 12 / 20 30 40 40 DLN 39 23 39 21 / 10 20 20 30 HVR 42 24 40 16 / 10 20 20 20 LWT 44 28 42 23 / 0 20 20 30 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls
Hazardous weather outlook, Jan 25, 5:50 AM MST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 550 AM MST FRI JAN 25 2013 MTZ009>014-044>054-261300- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- 550 AM MST FRI JAN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FORECAST MODELS INDICATE THE POTENTIAL FOR VERY COLD TEMPERATURES AND SNOW TO AFFECT THE AREA EARLY NEXT WEEK WITH POSSIBLE IMPACTS TO TRAVEL AND OUTDOOR ACTIVITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-015-055-261300- BEAVERHEAD-MADISON-GALLATIN- 550 AM MST FRI JAN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT SNOW WILL AFFECT PARTS OF SOUTHWEST MONTANA SATURDAY NIGHT AND SUNDAY. FORECAST MODELS INDICATE THE POTENTIAL FOR VERY COLD TEMPERATURES AND SNOW TO AFFECT THE AREA EARLY NEXT WEEK WITH POSSIBLE IMPACTS TO TRAVEL AND OUTDOOR ACTIVITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 2:49 PM MST | Winter Weather Advisory | TFX | 62 hr | |
| Jan 25, 3:40 PM MST | Winter Weather Advisory | TFX | 23 hr |
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.